NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Saturday, September 23, 2017
I just had my teeth extracted and went under MAC anesthesia. I was precscribed Vicodin for the pain which I didn`t need, I was fine with out it. The next day I was feeling depressed and have been feeling this way for almost a week. I haven`t been in any type of stress, no meds, or not even close to having my menstrual cycle. Everything I do is like a slow motion effect and feeling down all the time. Is this normal after having anesthesia?
The most likely explanation is that you were given an intravenous dose of corticosteroids at the surgeon's request to help decrease swelling after the procedure. This is known to cause mood disturbances. If this is the cause, it will likely get better in a day or two. There is a remote possibility that is directly due to anesthesia, but for short procedures such as you likely had, this would be unlikely.If you have any questions, discuss it with your surgeon.
Steven I Ganzberg, SB, DMD, MS
Formerly, Clinical Professor of Dentistry
College of Dentistry
The Ohio State University